ISSN 1941-5923

Logo



Get your full text copy in PDF

Terlipressin-Induced Ischemic Skin Necrosis: A Rare Association

Banu Demet Ozel Coskun, Ahmet Karaman, Hasan Gorkem, Irfan Buğday, Orhan Kursad Poyrazoğlu, Fatma Senel

(Department of Gastroenterology, Kayseri Training and Research Hospital, Kayseri, Turkey)

Am J Case Rep 2014; 15:476-479

DOI: 10.12659/AJCR.891084


Background: Terlipressin is a synthetic vasopressin analogue that is used in the treatment of bleeding esophageal varices and hepatorenal syndrome in patients with cirrhosis. Serious ischemic adverse events, such as skin necrosis involving the extremities, scrotum, trunk, and abdominal skin, are rarely observed. In the literature to date, 20 cases that developed ischemic skin necrosis due to terlipressin usage have been reported.
Case Report: We report a patient with extensive skin necrosis on the infusion site of the right forearm and hand, which developed after the use terlipressin used to treat bleeding oesophageal varices in a 65-year-old man with cirrhosis.
Conclusions: Although rare, ischemic complications of terlipressin do occur.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree